| Model Number |
2.0MM DRILL BIT, CALIBRATED, REUSABLE |
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/21/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during foot surgery the drill bit die break off while drilling.The broken off piece has been retrieved from the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.No further information received.
Additional Manufacturer Narrative
Complaint confirmed, the device broke close to the proximal end where the orange-coated section is.The device was also found to be bent and the edges of the flute are dented and worn.Evidence indicates a likely cause of the breakage is prying/leveraging the device during use.